Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 166, NWS Corpus Christi, TX

November 3, 2012Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 3, 2012, 10:22 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 3, 2012, 10:22 PM CDT (03:22 UTC)
Expired
Nov 3, 2012, 11:00 PM CDT
In force
38 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 29 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 3, 10:30 PM CDTHAIL 0.887 Sse Cc Nas, TXNICKLE SIZE HAIL ON PADRE ISLAND NEAR WHITECAP BLVD.
Nov 3, 10:42 PM CDTMARINE TSTM WIND 569 Sse Cc Nas, TXMEASURED AT BOB HALL PIER TCOON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1992 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1992 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WUUS54 KCRP 040322
SVRCRP
TXC273-355-040400-
/O.NEW.KCRP.SV.W.0166.121104T0322Z-121104T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1022 PM CDT SAT NOV 3 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1100 PM CDT

* AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FLOUR BLUFF...OR 11 MILES SOUTHEAST OF CORPUS CHRISTI...AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MUSTANG ISLAND STATE PARK...
  PADRE ISLES COUNTRY CLUB...
  PADRE BALLI PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2756 9731 2763 9726 2761 9728 2759 9728
      2757 9731 2772 9737 2774 9735 2769 9723
      2770 9720 2777 9718 2774 9712 2773 9712
      2747 9728
TIME...MOT...LOC 0321Z 331DEG 13KT 2767 9725

$$

CB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 8:02 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 3, 8:02 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
802 PM CDT SAT NOV 3 2012

.DISCUSSION...SENT QUICK UPDATE TO FORECAST TO INCLUDE ISOLATED
THUNDERSTORMS ACROSS THE COASTAL BEND OVER THE NEXT COUPLE OF
HOURS. ISOLATED STRONG TO SEVERE STORM OVER THE NEXT HOUR POSSIBLE
BETWEEN PORTLAND AND BAYSIDE. OTHERWISE...THE GENERAL TREND SHOULD
BE A WEAKENING OF CONVECTION ACROSS THE COASTAL BEND BY MIDDNIGHT.
AFTER THAT ATTENTION WILL TURN OUT WEST WITH APPROACH OF UPSTREAM
CONVECTION.

&&

.PREV DISCUSSION... /ISSUED 316 PM CDT SAT NOV 3 2012/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THE WEAK MID LEVEL
SHEAR AXIS CONTINUES TO SHIFT NORTHEAST INTO SOUTHEAST TEXAS WHERE
THE BULK OF THE CONVECTION HAS BEEN THIS AFTERNOON. WILL HOLD ON
TO SLIGHT CHANCE POPS OVER THE GULF WATERS TO THE VICTORIA AREA
THIS EVENING. FOCUS FOR LATER TONIGHT TURNS TO THE NORTHWEST
WHERE A STRONGER SHORT WAVE TROUGH OVER SOUTHWEST TEXAS WILL
MOVE SOUTHEAST TOWARD THE HILL COUNTRY TONIGHT. GFS/NAM SHOW
MOISTURE INCREASING NORTHWEST ALONG THE RIO GRANDE WITH A MODEST
LOW LEVEL JET OF 25 KNOTS. CONVECTION FORMING OVER THE DAVIS
MOUNTAINS TO THE LOWER TRANS PECOS EXPECTED TO STAY ORGANIZED
THROUGH THE NIGHT MOVING SOUTHEAST THROUGH THE HILL COUNTRY
THIS EVENING. NAM/CMC MODELS HAVE BEEN FORECASTING THIS SCENARIO
THE LAST COUPLE OF DAYS AND 12Z SPC 4KM WRF AND 00Z NSSL WRF MODELS
LEND CONFIDENCE THAT THESE STORMS WILL LAST ALL THE WAY INTO
SOUTH TEXAS OVERNIGHT. WILL GO WITH HIGHER NAM POPS FOR OVERNIGHT
TONIGHT. MAY SEE A PERIOD OF FOG FORM OVER THE VICTORIA AREA
BEFORE THE STORMS ARRIVE. THE STORMS WILL MOVE INTO THE COASTAL
WATERS SUNDAY MORNING. ENOUGH MOISTURE WILL REMAIN OVER THE
COASTAL PLAINS SUNDAY THAT THERE COULD BE ISOLATED SEA-BREEZE
ACTIVITY. DRIER AIR WILL MOVE INTO THE AREA FOR SUNDAY NIGHT BUT
BOUNDARY LAYER MOISTURE WILL BE HIGH SUCH THAT AREAS OF FOG SHOULD
DEVELOP OVERNIGHT OVER THE INLAND COASTAL PLAINS INTO THE EASTERN
BRUSH COUNTRY.

LONG TERM (MONDAY THROUGH SATURDAY)...ANOTHER UNSEASONABLY WARM DAY
IS IN STORE FOR MONDAY AHD OF THE NEXT COLD FRONT. AN EMBEDDED SHORT
WAVE IN THE NW FLOW ALOFT WILL HELP BRING A COLD FRONT TOWARD S TX
ON MONDAY. AHD OF THE FRONT...SUFFICIENT MOISTURE IS PROGD TO BE IN
PLACE ALONG WITH MODERATE CAPE AND MINIMAL CIN VALUES. THE
COMBINATION OF THE AFOREMENTIONED FEATURES WARRANTS KEEPING ISOLD TO
SCT TSRA'S IN THE FCST. ISOLD STREAMER -SHRA'S ARE EXPECTED
INITIALLY IN THE MORNING...THEN BY AFTERNOON SCT TSRA'S ARE EXPECTED
ACROSS THE NE CWA AND OVER THE WATERS. MODELS ARE IN PRETTY GOOD
AGREEMENT WITH THE COLD FRONT MVG THROUGH S TX LATE MONDAY NIGHT.
KEPT THE TREND OF THE HIGHER POPS SHIFTING S WITH THE FRONT THEN
PRECIP ENDING FROM N TO S THROUGH TUE AS A DRIER AIRMASS FILTERS
INTO THE AREA. BORDERLINE SMALL CRAFT ADVISORIES ARE POSSIBLE ON TUE
BEHIND THE FRONT AS HIGH PRESSURE BUILDS ACROSS THE COASTAL WATERS.
WINDS BEGIN TO DIMINISH THRU TUE NIGHT AS HIGH PRESSURE SETTLES
ACROSS THE AREA. COOLER AND DRIER CONDITIONS THEN PERSIST THROUGH
WED BEFORE WINDS BECOME ONSHORE ONCE AGAIN. A GRADUAL WARMING TREND
IS EXPECTED THRU THE LATTER PART OF THE WEEK. MOISTURE ALSO
INCREASES THRU THE WEEKEND WITH A SLIGHT CHC OF PRECIP ACROSS THE NE
CWA AND OVER THE WATERS ON SATURDAY AHD OF THE NEXT COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    68  84  64  84  64  /  30  20  10  10  30
VICTORIA          63  83  60  83  58  /  30  20  10  30  30
LAREDO            72  90  68  89  65  /  30  10  10  10  20
ALICE             67  86  63  87  61  /  40  20  10  10  30
ROCKPORT          70  83  66  81  66  /  30  20  10  30  30
COTULLA           66  85  64  86  61  /  40  10  10  20  20
KINGSVILLE        67  86  65  86  62  /  30  20  10  10  30
NAVY CORPUS       72  82  68  83  67  /  30  20  10  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Nov 3, 3:39 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CDT SAT NOV 3 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-041200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
339 PM CDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTH TEXAS
LATE TONIGHT AND EARLY SUNDAY MORNING. NO SEVERE WEATHER IS
ANTICIPATED AT THIS TIME BUT SOME OF THE STORMS COULD BECOME
STRONG...PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL. AREAS OF
FOG WILL DEVELOP LATE THIS EVENING AND EARLY OVERNIGHT HOURS
OVER THE VICTORIA CROSSROADS. AREAS OF FOG...COULD BECOME DENSE
AT TIMES...REDUCING VISIBILITY TO 1/4 MILE OR LESS AT TIMES IS
POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE COASTAL
PLAINS AND COASTAL WATERS. ISOLATED TO SCATTERED THUNDERSTORMS
ARE EXPECTED MONDAY THROUGH TUESDAY MORNING ACROSS SOUTH TEXAS.
HOWEVER...THESE STORMS ARE EXPECTED TO REMAIN WELL BELOW SEVERE
LEVELS. AS A RESULT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT

In the hours before

Local storm report, Nov 3, 9:07 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
907 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     4 WNW ARANSAS PASS      27.91N 97.21W
11/03/2012  M52.00 MPH       SAN PATRICIO       TX   MESONET

            MEASURED AT KTFP.

&&

JR
Local storm report, Nov 3, 9:14 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
914 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             4 NNW ARANSAS PASS      27.94N 97.16W
11/03/2012  M0.25 INCH       ARANSAS            TX   TRAINED SPOTTER

0903 PM     TSTM WND GST     NNE ARANSAS PASS        27.90N 97.14W
11/03/2012  M45.00 MPH       SAN PATRICIO       TX   TRAINED SPOTTER

&&

JR
Local storm report, Nov 3, 9:46 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
946 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     NON-TSTM WND GST 1 SSW PORT ARANSAS      27.82N 97.09W
11/03/2012  M61.00 MPH       XXX                XX   MESONET

            MEASURED AT KRAS.

0937 PM     HAIL             PORT ARANSAS            27.83N 97.08W
11/03/2012  M0.25 INCH       NUECES             TX   LAW ENFORCEMENT

&&

JR
Local storm report, Nov 3, 10:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1001 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     2 SE PORT ARANSAS       27.81N 97.06W
11/03/2012  M61.00 MPH       NUECES             TX   MESONET

            MEASURED AT KRAS.

&&

JR
Special weather statement, Nov 3, 10:17 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1017 PM CDT SAT NOV 3 2012

TXZ243-040415-
NUECES-
1017 PM CDT SAT NOV 3 2012

...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TEXAS AM UNIVERSITY CORPUS CHRISTI...OR 9
MILES EAST OF CORPUS CHRISTI...MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

CB
Local storm report, Nov 3, 10:22 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1022 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND GST     2 SSE CORPUS CHRISTI    27.68N 97.28W
11/03/2012  M61.00 MPH       NUECES             TX   ASOS

            MEASURED AT KNGP.

&&

JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 7:29 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio61 min
Nov 3, 7:40 PM CDTSpecial Marine WarningCRP65 min
Nov 3, 8:27 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio48 min
Nov 3, 8:35 PM CDTSpecial Marine WarningCRP3 hr
Nov 3, 9:19 PM CDTSevere Thunderstorm WarningCRPAransas, Nueces26 min
Nov 3, 9:44 PM CDTSevere Thunderstorm WarningCRPNueces31 min
Nov 3, 10:36 PM CDTSpecial Marine WarningCRP91 min
Nov 3, 10:50 PM CDTSpecial Marine WarningCRP115 min
Nov 3, 11:16 PM CDTSpecial Marine WarningCRP3 hr
Nov 3, 11:24 PM CDTAreal Flood AdvisoryCRPNueces111 min
Nov 4, 8:31 AM CSTSpecial Marine WarningCRP59 min
Nov 4, 1:44 PM CSTSevere Thunderstorm WarningCRPKleberg, Nueces46 min
Nov 4, 2:16 PM CSTSpecial Marine WarningCRP46 min
Nov 4, 3:19 PM CSTSevere Thunderstorm WarningCRPKleberg, Nueces41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.